Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2019, 2:36 AM CDT for Panola County, Texas; Caddo Parish, Louisiana. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2019, 2:36 AM CDT (07:36 UTC)
- Expired
- Apr 4, 2019, 3:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Caddo Parish, LA, Panola County, TX
The radar
The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 2:38 AM CDT | HAIL 1.25 | 5 Sw Greenwood, LA | HAIL REPORTED ALONG THE LA/TX BORDER IN BETHANY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 7.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2304 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804
WUUS54 KSHV 040736
SVRSHV
LAC017-TXC365-040800-
/O.NEW.KSHV.SV.W.0049.190404T0736Z-190404T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
236 AM CDT Thu Apr 4 2019
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southwestern Caddo Parish in northwestern Louisiana...
Northeastern Panola County in northeastern Texas...
* Until 300 AM CDT.
* At 235 AM CDT, a severe thunderstorm was located near Elysian
Fields, or 18 miles southwest of Shreveport, moving northeast at 50
mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Shreveport, Greenwood, Blanchard and Cross Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3234 9412 3238 9408 3239 9404 3243 9404
3262 9387 3246 9370 3227 9408
TIME...MOT...LOC 0735Z 225DEG 44KT 3235 9408
HAIL...1.25IN
WIND...<50MPH
$$
04-Woodrum3 follow-up statements
465
WWUS54 KSHV 040744
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
244 AM CDT Thu Apr 4 2019
TXC365-040754-
/O.CAN.KSHV.SV.W.0049.000000T0000Z-190404T0800Z/
Panola TX-
244 AM CDT Thu Apr 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PANOLA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been
cancelled.
LAT...LON 3243 9404 3262 9387 3246 9370 3233 9396
TIME...MOT...LOC 0744Z 227DEG 45KT 3242 9395
$$
LAC017-040800-
/O.CON.KSHV.SV.W.0049.000000T0000Z-190404T0800Z/
Caddo LA-
244 AM CDT Thu Apr 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHWESTERN CADDO PARISH...
At 244 AM CDT, a severe thunderstorm was located over Greenwood, or 9
miles west of Shreveport, moving northeast at 50 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Shreveport, Greenwood, Blanchard and Cross Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3243 9404 3262 9387 3246 9370 3233 9396
TIME...MOT...LOC 0744Z 227DEG 45KT 3242 9395
HAIL...1.25IN
WIND...<50MPH
$$
04-Woodrum183 WWUS54 KSHV 040752 SVSSHV Severe Weather Statement National Weather Service Shreveport LA 252 AM CDT Thu Apr 4 2019 LAC017-040800- /O.CON.KSHV.SV.W.0049.000000T0000Z-190404T0800Z/ Caddo LA- 252 AM CDT Thu Apr 4 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR WEST CENTRAL CADDO PARISH... At 252 AM CDT, a severe thunderstorm was located near Shreveport, moving northeast at 50 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Shreveport, Blanchard and Cross Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3262 9387 3246 9370 3238 9385 3251 9397 TIME...MOT...LOC 0752Z 225DEG 44KT 3249 9386 HAIL...1.00IN WIND...<50MPH $$ 04-Woodrum
696
WWUS54 KSHV 040758
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
258 AM CDT Thu Apr 4 2019
LAC017-040807-
/O.EXP.KSHV.SV.W.0049.000000T0000Z-190404T0800Z/
Caddo LA-
258 AM CDT Thu Apr 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CADDO PARISH WILL
EXPIRE AT 300 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Shreveport.
LAT...LON 3262 9387 3246 9370 3238 9385 3251 9397
TIME...MOT...LOC 0757Z 225DEG 44KT 3253 9381
$$
04-WoodrumWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:58 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 3, 11:58 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1158 PM CDT Wed Apr 3 2019 .AVIATION... VFR continue for time being areawide with some high mvfr decks starting to slip into the ktyr and kgg areas from the west. Meanwhile, a segment line of increasing convection just w/nw of ktxk sliding north, but could possibly clip areas near the terminal around 04/06z with small hail aloft with stgr cells. Widely scattered showres also beginning to develop nwd from se TX and affect the klfk to Toledo Bend areas. South winds around 10 kts will continue overnnight with higher gusts mainly ne TX. Increasing chances of tstms to begin, mainly north of I-30 from stg to svr storms currently just east of TX panhandle as low lvl wind shear increases and mid lvl temps begin cooling with approach of upper trough after 04/12z. These storms will begin to become more sfc based with heating by 04/18z as they organise and continue east across the area. As drier air in mid lvls moves into area, convection will diminish from west starting around 04/18z. Skies may clear by around 05/00z. However, upper trough may slow down and sfc based inversion may allow for ifr conditions to begin setting up right after end of the 05/06z fcst cycle./07/. && .PREV DISCUSSION... /issued 915 PM CDT Wed Apr 3 2019/ UPDATE... Have trimmed back pops for remainder of tonight thru tomorrow morning as moisture and instability have yet to work their way across entire area and dewpoints remain in lower to middle 40s, except rising to lower 50s in portions of east TX. Scattered north to south band of showers has begun developing just west of cwa but they will likely remain elevated, as well as movg to the nne and thus only slow eastward progress. Only stg convection just east of TX panhandle with isold supercell hailers. As conditions marginal for severe wx nw portions of cwa late tonight due to increasing low lvl jet, have included small hail and gusty winds for those areas, but leaving svr mention for aftn hours only as storms become increasingly sfc bases as they move east. With cloudy skies and south winds at least 10 mph, only expect overnight lows to fall a few degrees to mid to upper 50s, although certain locations may remain above 60 degrees./07/. PREV DISCUSSION... /issued 417 PM CDT Wed Apr 3 2019/ SHORT TERM.../Tonight through Thursday night/ Increasing warm air advection has allowed temperatures to push into the upper 60s to mid 70s this afternoon as S/SE winds ramp up ahead of lee cyclogenesis east of the Rockies across the Oklahoma panhandle. Looking aloft on water vapor imagery, the associated upper level trough is noted as it pivots eastward from the Rockies out across the Plains later tonight. This will set the stage for an active period across our region as large scale ascent begins to rapidly increase as we move through the evening and overnight hours. Convection will initially be elevated with the threat of hail with storms during the overnight hours as a Marginal Risk of severe weather is noted across roughly the NE half of our region per the SPC Day convective outlook. Shifting ahead to Thursday, the severe threat will increase even more as the upper level shortwave dives SE from the Plains into our region with rapid cooling aloft. This will help to further destablize the atmosphere as mid-level lapse rates approach near 7-8 C/km. The potential for some sfc-based storms to develop will increase as we transition into the late morning and especially the afternoon hours. As a result, the severe threat will expand to include damaging winds and a few isolated tornadoes as well with instability surging through the afternoon during peak heating. Deep layer shear will also be increasing with the approach of a sfc low and associated frontal boundary. Hence, the expansion of severe modes to include the tornado potential with some discrete cells possibly developing across our eastern zones will occur from the afternoon possibly through the early evening hours. With the loss of heating, the severe threat should begin to diminish later in the evening and overnight but isolated convection may linger with the sfc boundary stalling near or along the I-20 corridor. /19/ LONG TERM.../Friday morning through Wednesday morning/ At the beginning of the period, weak ridging at the surface and aloft will quickly give way to an advancing trough in the southwest US. As the trough pushes east, it will slow down as it pushes across Texas. In doing so, multiple upper level disturbances will rotate around the base of the trough tapping into plenty of warm, moist air off of the Gulf of Mexico. A weak surface low pressure system over central Texas will aid in enhancing low level moisture and providing a mechanism for thunderstorm development. Multiple rounds of showers and thunderstorms will push through the four state region on Saturday and Sunday before the cold front pushes through late Sunday into Monday. There will likely be at least some isolated severe thunderstorms with this activity as moderate surface instability and sufficient mid-level lapse rates will be present. Rainfall amounts of 2 to 3 inches is quite certain with locally higher amounts possible. This timeframe will need to be monitored for the possibility of a flood watch as it gets closer. The trough shifts east on Monday leaving northwesterly flow aloft while surface high pressure moves in from out west and settles into the northern Gulf of Mexico at the end of the period. Low temperatures will be above normal at the beginning of the forecast period and will moderate somewhat after the frontal passage at the beginning of the week. Otherwise, high temperatures will remain at or above normal through all of the forecast period, especially by mid-week where they will be pushing mid 80s area- wide. /35/ && .PRELIMINARY POINT TEMPS/POPS... SHV 56 75 62 80 / 40 60 30 10 MLU 56 70 62 80 / 20 90 40 20 DEQ 54 71 55 78 / 60 80 10 10 TXK 56 72 59 77 / 50 70 10 10 ELD 54 69 59 78 / 40 80 30 10 TYR 59 80 62 81 / 50 70 10 10 GGG 58 77 62 80 / 50 60 10 10 LFK 60 78 65 82 / 40 50 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, Apr 3, 12:03 PM CDT, 14 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1203 PM CDT Wed Apr 3 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1203 PM CDT Wed Apr 3 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A strong upper level disturbance will shift into the region late tonight. The chance of showers and thunderstorms will increase tonight with a few storms possibly becoming severe. Large hail will be the main threat tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The upper level disturbance will cross the area on Thursday morning into the afternoon, increasing the chance of showers and thunderstorms and the potential for some severe thunderstorms. This threat includes nearly all of the region but especially southwestern Arkansas, northern Louisiana, and parts of East Texas as heating in these locations will allow conditions to become markedly more unstable. The potential threats include large hail, damaging winds and a few isolated tornadoes. A warm and unsettled weather pattern will continue on Friday and especially for the upcoming weekend as the next upper level system arrives followed by another cold front. This weekend system could bring another round of strong to severe thunderstorms in addition to some heavier rainfall possibly near 1-3 inches. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed tonight into Thursday.
In the hours before
Special weather statement, Apr 3, 10:30 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1030 PM CDT Wed Apr 3 2019
OKZ077-TXZ096-040415-
McCurtain OK-Red River TX-
1030 PM CDT Wed Apr 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES UNTIL 1115 PM CDT...
At 1030 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bagwell, or 12 miles west of Clarksville, moving northeast at 30 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Clarksville, Bagwell, Manchester, Detroit, Redland, Silver City,
Farmers Hill, Negley, Kiomatia, Albion, Bryarly and Woodland.
LAT...LON 3376 9531 3395 9518 3394 9516 3398 9516
3402 9513 3380 9479 3350 9525 3355 9531
TIME...MOT...LOC 0330Z 221DEG 28KT 3363 9527
05Special weather statement, Apr 4, 1:15 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
115 AM CDT Thu Apr 4 2019
TXZ149-152-165-040700-
Cherokee TX-Angelina TX-Nacogdoches TX-
115 AM CDT Thu Apr 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NACOGDOCHES...
NORTHWESTERN ANGELINA AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 200 AM
CDT...
At 114 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Forest, or 13 miles north of Apple Springs, moving
northeast at 35 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Nacogdoches, Wells, Pollok, Forest, Douglass, Trawick, Cushing,
Appleby, Lilbert and Looneyville.
LAT...LON 3138 9495 3141 9498 3142 9500 3143 9501
3144 9501 3145 9505 3147 9506 3146 9507
3147 9509 3148 9510 3184 9486 3171 9461
3139 9494
TIME...MOT...LOC 0614Z 213DEG 30KT 3141 9505
04-WoodrumSpecial weather statement, Apr 4, 1:41 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
141 AM CDT Thu Apr 4 2019
LAZ001-TXZ112-126-040715-
Caddo LA-Cass TX-Marion TX-
141 AM CDT Thu Apr 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO PARISH...
SOUTHEASTERN CASS AND EASTERN MARION COUNTIES UNTIL 215 AM CDT...
At 140 AM CDT, Doppler radar was tracking a strong thunderstorm over
Smithland, or 21 miles south of Atlanta, moving northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Vivian, Oil City, Hosston, Rodessa, Gilliam, Smithland and Gray.
LAT...LON 3284 9427 3302 9393 3282 9380 3270 9411
3271 9412 3271 9410 3272 9409 3273 9410
3273 9409 3274 9410 3274 9414 3269 9418
TIME...MOT...LOC 0640Z 240DEG 36KT 3281 9414
04-WoodrumSpecial weather statement, Apr 4, 2:03 AM CDT, 33 minutes before
Special Weather Statement National Weather Service Shreveport LA 203 AM CDT Thu Apr 4 2019 LAZ001-TXZ138-151-040745- Caddo LA-Panola TX-Harrison TX- 203 AM CDT Thu Apr 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO PARISH... SOUTHEASTERN HARRISON AND CENTRAL PANOLA COUNTIES UNTIL 245 AM CDT... At 203 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Carthage, moving northeast at 50 mph. Nickel size hail will be possible with this storm. Locations impacted include... Carthage, Deberry, Elysian Fields, Gary City, Midyett, Front and Spring Ridge. LAT...LON 3198 9438 3206 9451 3248 9418 3231 9388 TIME...MOT...LOC 0703Z 224DEG 46KT 3205 9439 04-Woodrum
Special weather statement, Apr 4, 2:20 AM CDT, 16 minutes before
Special Weather Statement National Weather Service Shreveport LA 220 AM CDT Thu Apr 4 2019 LAZ001-TXZ126-138-040800- Caddo LA-Harrison TX-Marion TX- 220 AM CDT Thu Apr 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO PARISH... EASTERN MARION AND NORTHEASTERN HARRISON COUNTIES UNTIL 300 AM CDT... At 220 AM CDT, Doppler radar was tracking a strong thunderstorm near Karnack, or 16 miles northeast of Marshall, moving northeast at 40 mph. Penny size hail will be possible with this storm. Locations impacted include... Vivian, Oil City, Hosston, Ida, Gilliam, Karnack, Gray and Uncertain. LAT...LON 3272 9427 3300 9389 3281 9385 3262 9416 TIME...MOT...LOC 0720Z 225DEG 37KT 3271 9415 04-Woodrum
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:30 PM CDT | Special Weather Statement | SHV | Red River | 45 min |
| Apr 4, 1:15 AM CDT | Special Weather Statement | SHV | Nacogdoches | 45 min |
| Apr 4, 1:41 AM CDT | Special Weather Statement | SHV | Marion | 34 min |
| Apr 4, 1:58 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk | 27 min |
| Apr 4, 2:03 AM CDT | Special Weather Statement | SHV | Panola | 42 min |
| Apr 4, 2:20 AM CDT | Special Weather Statement | SHV | Marion | 40 min |
| Apr 4, 4:45 PM CDT | Special Weather Statement | SHV | San Augustine | 45 min |
| Apr 4, 5:25 PM CDT | Special Weather Statement | SHV | Shelby | 50 min |
| Apr 4, 5:57 PM CDT | Special Weather Statement | SHV | Shelby | 48 min |
| Apr 4, 6:53 PM CDT | Special Weather Statement | SHV | Angelina | 52 min |
| Apr 4, 2:47 AM CDT | Special Weather Statement | SHV | Natchitoches | 43 min |
| Apr 4, 3:33 AM CDT | Special Weather Statement | SHV | Grant, LaSalle | 42 min |
| Apr 4, 4:39 AM CDT | Special Weather Statement | SHV | Ouachita | 51 min |
| Apr 4, 11:29 AM CDT | Special Weather Statement | SHV | Natchitoches | 46 min |
| Apr 4, 12:28 PM CDT | Special Weather Statement | SHV | Grant | 47 min |
| Apr 4, 12:53 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 25 min |
| Apr 4, 3:20 PM CDT | Special Weather Statement | SHV | Union | 40 min |
| Apr 4, 4:22 PM CDT | Special Weather Statement | SHV | Winn | 53 min |
| Apr 4, 4:26 PM CDT | Special Weather Statement | SHV | Ouachita | 34 min |
| Apr 4, 4:41 PM CDT | Special Weather Statement | SHV | Grant | 49 min |
| Apr 4, 5:37 PM CDT | Special Weather Statement | SHV | Grant | 38 min |
| Apr 4, 6:43 PM CDT | Special Weather Statement | SHV | Sabine | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.